Alert archive / Tennessee / Flash Flood Warnings in 2009

Flash Flood Warning 138, NWS Memphis, TN

August 1, 20096 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at Aug 1, 2009, 1:07 PM CDT for 6 counties in Tennessee. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2009, 1:07 PM CDT (18:07 UTC)
Expired
Aug 1, 2009, 3:07 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 1:10 PM CDTFLASH FLOODCollierville, TNTWO INCHES OF RAIN FELL IN 45 MINUTES. WATER ON INTERSECTION OF COLLIERVILLE-ARLINGTON ROAD AND FLETCHER ROAD SPILLING OVER CURBS. ESTIMATED SIX TO EIGHT INCHES OF WATER OF ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 011808
FFWMEG
TNC047-069-075-113-157-167-012100-
/O.NEW.KMEG.FF.W.0138.090801T1808Z-090801T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT SAT AUG 1 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  WESTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 400 PM CDT

* AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN OVER THE WARNED AREA. 1 TO 3 INCHES OF RAINFALL    
  WILL OCCUR OVER THE WARNED AREA BETWEEN 1 PM AND 4 PM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  INCLUDE WHITEVILLE...MERCER...HILLVILLE...DANCYVILLE AND
  CLOVERPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3507 8890 3499 8976 3540 8977 3574 8888

$$
1 follow-up statement
000 
WGUS74 KMEG 012007
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT SAT AUG 1 2009

TNC047-069-075-113-157-167-012017-
/O.CAN.KMEG.FF.W.0138.000000T0000Z-090801T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAYETTE TN-SHELBY TN-HAYWOOD TN-MADISON TN-HARDEMAN TN-TIPTON TN-
307 PM CDT SAT AUG 1 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
TIPTON...HARDEMAN...WESTERN MADISON...SOUTHERN HAYWOOD...EASTERN
SHELBY AND FAYETTE COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3507 8890 3499 8976 3540 8977 3574 8888

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 12:55 PM CDT, 12 minutes earlier.

Area forecast discussion, Aug 1, 12:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT SAT AUG 1 2009

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1137 AM CDT SAT AUG 1 2009/

UPDATE...
NO MAJOR CHANGES WERE MADE TO THE CURRENT FORECAST OTHER THAN TO
MODIFY TEMPERATURES.

DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS
EASTERN ARKANSAS AND INTO WEST TENNESSEE AND NORTH MISSISSIPPI
THIS MORNING. HEAVY RAINFALL WILL CONTINUE THROUGHOUT THE DAY AS
BACK BUILDING OF THESE COMPLEXES IS EVIDENT ON SATELLITE AND RADAR.
THE SEVERE THUNDERSTORM THREAT DOES LOOK TO BE FOCUSED ACROSS
PORTIONS OF NORTH MISSISSIPPI THIS AFTERNOON AS SOME SCATTERED
SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO DEVELOP JUST WEST OF
TUPELO. THIS IS WHERE THE BEST INSTABILITY LIES AND WILL CONTINUE
TO MONITOR THESE AREAS CLOSELY. OTHERWISE...CURRENT FORECAST IS IN
GOOD SHAPE AND ONLY MINOR CHANGES WERE MADE.

KNS

PREV DISCUSSION... /ISSUED 751 AM CDT SAT AUG 1 2009/

HEAVY RAINFALL...FLASH FLOODING...AND SEVERE THUNDERSTORM POTENTIAL
IS INCREASING OVER THE AREA.

REGARDING THE HEAVY RAINFALL AND FLASH FLOODING...THINK A FLASH
FLOOD WATCH IS WARRANTED FOR THE AREAS MENTIONED ABOVE AS THIS
THREAT MAY BE WIDESPREAD. CURRENT MCS OVER CENTRAL/SW AR WILL
SLOWLY PROGRESS EAST/NORTH THROUGH THE DAY. THIS MCS WILL BE
MAINTAINED BY A 850 MB JET 25-30 KTS AND VERY MOIST/UNSTABLE AIR
MOVING IN FROM THE SOUTH. LATEST RUC INDICATES THE PW VALUES WILL
EXCEED 2 INCHES OVER THE AREA. AT THIS TIME...THINK THERE WILL BE
A CORRIDOR NEAR AND JUST SOUTH OF I-40 OF 2 TO 4 INCHES OF RAIN
THIS AFTERNOON AND EVENING. LOCALLY HEAVIER AMOUNTS ARE POSSIBLE.

REGARDING THE SEVERE THUNDERSTORM POTENTIAL...VERY MOIST UNSTABLE
AIR AND STRONG SHEAR WILL SUPPORT DEVELOPMENT NEAR AND SOUTH OF
I-40. DAMAGING WIND WILL BE THE MAIN HAZARD. IF LOW LEVEL JET
REMAINS STRONG ENOUGH AND SURFACE WINDS CAN BACK...CANNOT
COMPLETELY RULE A TORNADO OR TWO NEAR THE WARM FRONT THIS
AFTERNOON AND EARLY EVENING. AGAIN...THIS POTENTIAL STILL APPEARS
TO BE LOW...BUT WILL CLOSELY MONITOR.

MBS

PREV DISCUSSION... /ISSUED 512 AM CDT SAT AUG 1 2009/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

DETERMINING SEVERE THUNDERSTORM...HEAVY RAINFALL/FLASH FLOODING...
AND RAIN CHANCES TODAY AND TONIGHT ARE THE BIGGEST CHALLENGES.

THE BIGGEST CHANGES TO THE PREVIOUS FORECAST WERE TO INCREASE
RAIN CHANCES AND ADD HEAVY RAINFALL MENTION TODAY AND TONIGHT AS
WELL AS LOWER RAIN CHANCES ON SUNDAY.

AT 5 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...PARTLY CLOUDY
CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES RANGING FROM
63 AT PARIS TN TO 74 AT MEMPHIS. A WARM FRONT EXTENDED FROM THE
RED RIVER ALONG THE TX/OK BORDER...ACROSS SOUTH AR...TO NEAR
TUPELO MS. A FEW SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG
OR JUST NORTH OF THIS FRONT. MUCH DEEPER MOISTURE WITH
PRECIPITABLE WATER VALUES OVER 2 INCHES AND SURFACE DEWPOINTS IN
THE LOWER TO MID 70S WERE OCCURRING NEAR AND SOUTH OF THE FRONT.
PATCHY DENSE FOG WAS OCCURRING ACROSS FAR NE MS AND NEAR THE
TN RIVER.

TODAY...HAVE HIGH CONFIDENCE THAT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL DEVELOP AND OVERSPREAD THE AREA...SO WENT
ABOVE ALL MODEL GUIDANCE FOR RAIN CHANCES...TIERING THEM FROM
AROUND 40 PERCENT NEAR PARIS TN TO 90/100 PERCENT ALONG AND WEST
OF I-55. THE COMBINATION OF INCREASING DEEP MOISTURE WITH PW
EXCEEDING 2 INCHES...LIFT FROM AN APPROACHING COLD FRONT AND MID
LEVEL SHORT WAVE/LOW PRESSURE DISTURBANCE...AND INCREASING
INSTABILITY WITH THE WARM FRONT SURGING NORTHWARD...SUPPORT HIGH
RAIN CHANCES OVER THE AREA. BELIEVE THE AFTERNOON HOURS WILL BE
WETTER THAN THE MORNING HOURS. DOUBT A COMPLETE WASHOUT WILL OCCUR
WITH SOME DRY PERIODS THROUGH THE DAY. LEANED TOWARDS THE COOLER
SIDE FOR MODEL GUIDANCE FOR HIGHS...MAINLY IN THE MID 80S.

REGARDING SEVERE POTENTIAL...THIS REMAINS VERY UNCERTAIN TODAY
AS NOT SURE HOW FAR THE WARM FRONT WILL GET AND RESULTING
INSTABILITY. WENT WITH THE THINKING THAT WARM FRONT WILL MAKE
IT TO NEAR I-40...SO BEST INSTABILITY WILL STAY SOUTH OF THIS
BOUNDARY. KEPT SLIGHT RISK MENTION IN THESE AREAS FOR THIS
AFTERNOON AND EVENING. BULK SHEAR 0-6 KM AROUND 30 KTS AND LIFTED
INDICES -4 TO -8 SUPPORT MULTICELL CLUSTERS WITH DAMAGING WIND
BEING THE MAIN HAZARD ALONG BOWING LINE SEGMENTS. CANNOT
COMPLETELY RULE OUT A FEW SUPERCELLS AS SHEAR WILL BE QUITE
IMPRESSIVE FOR EARLY AUGUST. TORNADO POTENTIAL APPEARS TO BE VERY
LOW AT THIS TIME WITH WEAK LOW LEVEL SHEAR. A FEW STORMS MAY HAVE
MARGINALLY SEVERE HAIL...BUT THIS THREAT SEEMS TO BE LIMITED.
OVERALL...BELIEVE A FEW REPORTS OF DAMAGING WIND AND HAIL MAY
OCCUR AND WIDESPREAD SEVERE APPEARS UNLIKELY.

REGARDING HEAVY RAINFALL AND FLASH FLOODING...THIS POTENTIAL MAY
BE FAIRLY HIGH AS LATEST MODELS CONCUR PRECIPITABLE WATER VALUES
CLIMBING ABOVE 2 INCHES THIS AFTERNOON AND EVENING. VERY HEAVY
RAINFALL RATES OF 1 TO 3 INCHES ARE POSSIBLE AND MAY CAUSE
LOCALIZED FLOODING...ESPECIALLY IF TRAINING OCCURS. WITHOUT A
STRONG LOW LEVEL JET TO FOCUS LIFT IN ONE GIVEN AREA...DID NOT
ISSUE A FLASH FLOOD WATCH. HOWEVER...ADDED MENTION OF HEAVY
RAINFALL IN ZONES.

TONIGHT WILL BE WET...ESPECIALLY SOUTH OF I-40...SO KEPT HIGHEST
RAIN CHANCES IN THESE LOCATIONS. THINK MOST...IF NOT ALL...SEVERE
AND FLASH FLOODING THREAT WILL DIMINISH AFTER MIDNIGHT AS THE BEST
LIFT MOVES EAST OF THE AREA...SLOWLY ALLOWING FOR DRIER AIR TO
MOVE INTO THE AREA. PATCHY FOG MAY DEVELOP OVER THE AREA...
ESPECIALLY NEAR AND JUST NORTH OF THE FRONT...I-40. LOWS WILL BE
NEAR 70.

SUNDAY...LOWERED RAIN CHANCES EVERYWHERE AND CONFINED THEM TO
SOUTH OF I-40 DURING THE MORNING HOURS. MORNING CLOUDS...FOG...
AND RAIN SOUTH WILL GIVE WAY TO PARTLY OR MOSTLY SUNNY SKIES BY
AFTERNOON AS DRIER AIR MOVES IN BEHIND THE COLD FRONT. WENT BELOW
MODEL GUIDANCE WITH HIGHS IN THE MID 80S.

SUNDAY NIGHT THROUGH MONDAY...MOSTLY CLEAR AND HUMID CONDITIONS
ARE EXPECTED. PATCHY FOG IS POSSIBLE SUNDAY NIGHT INTO MONDAY
MORNING. THINK SUNDAY NIGHT LOWS WILL BE COOL AND MAINLY IN THE
60S. ABUNDANT SUN ON MONDAY SHOULD BOOST TEMPERATURES NEAR NORMAL
AND INTO THE LOWER 90S. THINK A STRONG MID LEVEL CAP WILL KEEP
CONVECTION FROM DEVELOPING.

MONDAY NIGHT...AN APPROACHING COLD FRONT FROM THE NORTH MAY BRING
A FEW SHOWERS AND THUNDERSTORMS NORTH OF A WYNNE AR TO SAVANNAH TN
LINE. WITH ABUNDANT INSTABILITY...A FEW STORMS MAY BE STRONG TO
SEVERE. LOWS WILL BE WARMER AND MAINLY IN THE LOWER 70S.

MBS

LONG TERM...TUESDAY THROUGH FRIDAY

LATEST 00Z ECMWF/GFS MODELS IN AGREEMENT AT THE START OF THE
PERIOD WITH NORTHWEST SYNOPTIC FLOW REMAINING IN PLACE ACROSS THE
LOWER MISSISSIPPI VALLEY. HOWEVER...TOWARDS THE END OF THE PERIOD
THE 00Z GFS KEEPS NORTHWEST FLOW ALOFT ACROSS THE REGION WHILE THE
31/18Z AND 01/00Z ECMWF AND 31/18Z GFS BUILD A STRONG UPPER LEVEL
RIDGE ACROSS THE AREA. AS A RESULT...WILL USE A BLEND OF THE
GFS/ECMWF FOR MUCH OF THE PERIOD BUT LEAN MORE HEAVILY TOWARDS THE
ECMWF FOR THE END OF THE LONG RANGE FORECAST. KEPT LOW END POPS
GOING DUE TO TIMING ISSUES WITH INDIVIDUAL SHORTWAVES EMBEDDED
WITHIN NORTHWEST UPPER LEVEL FLOW. TEMPERATURES FOR THE PERIOD ARE
EXPECTED TO REMAIN NEAR NORMAL VALUES FOR AUGUST.

CJC

&&

.AVIATION...
PRIMARY AVIATION CONCERN REMAINS THUNDERSTORMS THROUGH 06Z.
KNQA/KLZK RADARS SHOW A SERIES OF THUNDERSTORMS COMPLEXES LIFTING
EAST NORTHEAST. LOWER ATMOSPHERIC INSTABILITY HAS BEEN SUPPRESSED
SOMEWHAT BY THE MORNING RAIN AND INCREASED COVER. KTUP WILL REMAIN
IN PROXIMITY TO GREATEST LOW LEVEL INSTABILITY THROUGH EVENING...
WITH THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORM WIND GUSTS.

IFR CONDITIONS DUE TO LOWERING CIGS LIKELY OVERNIGHT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  85  71  86  71 / 100  70  10   0
MKL  85  69  85  63 /  80  70  20   0
JBR  84  68  87  65 /  90  50  10   0
TUP  86  71  85  69 /  90  80  40  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.

&&
Hazardous weather outlook, Aug 1, 7:42 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CDT SAT AUG 1 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021445-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
742 AM CDT SAT AUG 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL OF 2 TO 4 INCHES WITH LOCALLY HEAVIER AMOUNTS WILL
CAUSE FLASH FLOODING IN A FEW LOCATIONS TODAY AND TONIGHT...MAINLY
SOUTH OF A JONESBORO ARKANSAS TO HUNTINGDON TENNESSEE LINE.
THE BEST TIME FRAME FOR HEAVY RAIN AND FLASH FLOODING IS BETWEEN
NOON AND 10 PM CDT. A FLASH FLOOD WATCH IS IN EFFECT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BETWEEN 11 AM AND
10 PM CDT ALONG AND SOUTH OF INTERSTATE 40. DAMAGING WIND OF 60
MPH OR GREATER WILL BE THE MAIN HAZARD. HAIL UP TO THE SIZE OF
NICKELS IS POSSIBLE AS WELL.

NORTH OF THE SLIGHT RISK AREA...A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY BETWEEN 11 AM
AND 10 PM CDT. GUSTY WINDS...FREQUENT LIGHTNING...HEAVY
DOWNPOURS...AND SMALL HAIL WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...
ESPECIALLY IN THE SLIGHT RISK AREA ALONG AND SOUTH OF
INTERSTATE 40.

SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLASH FLOODING OR
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.

MBS

In the hours before

Special weather statement, Aug 1, 12:59 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1259 PM CDT SAT AUG 1 2009

MSZ015>017-023-011845-
LEE MS-ITAWAMBA MS-PONTOTOC MS-CHICKASAW MS-
1259 PM CDT SAT AUG 1 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTH CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  WESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED OVER VERONA AT 1259 PM CDT...MOVING NORTHEAST
AT 20 MPH.

VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW...ITAWAMBA...LEE AND PONTOTOC COUNTIES...
INCLUDING LOCATIONS NEAR FULTON...TOMBIGBEE STATE PARK...TUPELO AND
VERONA...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER
ALERT IS IN EFFECT UNTIL 145 PM CDT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:33 AM CDTFlash Flood WatchMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 10 more14 hr
Aug 1, 1:44 PM CDTAreal Flood AdvisoryMEGHardin, McNairy2 hr
Aug 1, 1:53 PM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more3 hr
Aug 1, 3:44 PM CDTAreal Flood AdvisoryMEGHardin, McNairy2 hr

Nearby

Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.